Alert archive / Alabama / Small Craft Advisories in 2011

Small Craft Advisory 26, NWS Mobile, AL

September 15, 2011

NWS Mobile, AL issued this small craft advisory at Sep 15, 2011, 3:50 PM CDT. It took effect at Sep 15, 2011, 5:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2011, 3:50 PM CDT (20:50 UTC)
In effect from
Sep 15, 2011, 5:00 PM CDT
Expired
Sep 16, 2011, 3:48 AM CDT
In force
11 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WHUS74 KMOB 152050
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT THU SEP 15 2011

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALABAMA AND WESTERN
FLORIDA PANHANDLE COASTAL WATERS...

.A STRONG FRONT WILL MOVE OVER ALABAMA AND WESTERN FLORIDA PANHANDLE
COASTAL WATERS THROUGH THIS EVENING..BRINGING STRONG OFFSHORE FLOW.
THIS FLOW WILL SETTLE FRIDAY MORNING.

GMZ630-650-655-670-675-160500-
/O.NEW.KMOB.SC.Y.0026.110915T2200Z-110916T1600Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
350 PM CDT THU SEP 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT FRIDAY. 

* WINDS: WINDS AROUND 20 KNOTS WILL OVERSPREAD THE COASTAL WATERS
  THROUGH THIS EVENING. THESE WINDS WILL SETTLE TO AROUND 15 KNOTS
  THROUGH FRIDAY MORNING.

* SEAS: SEAS OF 1 TO 3 FEET WILL BUILD TO 4 TO 6 FEET
  OVERNIGHT...THEN SETTLE FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
604 
WHUS74 KMOB 160415
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1115 PM CDT THU SEP 15 2011

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALABAMA AND WESTERN
FLORIDA PANHANDLE COASTAL WATERS THROUGH FRIDAY MORNING...

.A COLD FRONT WILL MOVE CONTINUE TO MOVE SOUTH OF THE ALABAMA AND
WESTERN FLORIDA PANHANDLE COASTAL WATERS TONIGHT...BRINGING A STRONG
OFFSHORE FLOW TO THE MARINE AREA. THIS STRONG FLOW WILL GRADUALLY 
SUBSIDE THROUGH FRIDAY MORNING.

GMZ630-650-655-670-675-161215-
/O.CON.KMOB.SC.Y.0026.000000T0000Z-110916T1600Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1115 PM CDT THU SEP 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY. 

* WINDS: WINDS AROUND 20 KNOTS AND GUSTY WILL OVERSPREAD THE COASTAL
  WATERS THROUGH THE OVERNIGHT HOURS. THESE WINDS WILL SETTLE TO
  AROUND 15 KNOTS BY LATE FRIDAY MORNING.

* SEAS: SEAS OF 1 TO 3 FEET WILL BUILD TO 3 TO 5 FEET OVERNIGHT...
  THEN BEGIN TO SUBSIDE SOMEWHAT BY LATE FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
351 
WHUS74 KMOB 160848
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
348 AM CDT FRI SEP 16 2011

...THE SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA OUT TO 60 NM INCLUDING INLAND BAYS AND SOUNDS HAS
BE CANCELED...

.A MODERATE NORTHERLY WIND FLOW EARLY THIS MORNING WILL CONTINUE TO
DIMINISH THROUGH THIS AFTERNOON...THEN BECOMING NORTHEAST TO EAST AND
REBUILDING TO AROUND 15 KNOTS OVERNIGHT DUE TO COOL AIR DRAINAGE.

GMZ630-650-655-670-675-161000-
/O.CAN.KMOB.SC.Y.0026.000000T0000Z-110916T1600Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
348 AM CDT FRI SEP 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 12:10 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Sep 15, 12:10 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1210 PM CDT THU SEP 15 2011

.AVIATION (18Z ISSUANCE)...STRONGER THAN ANTICIPATED FRONT IS
BRINGING IFR CIGS TO THE AREA. THESE CIGS ARE EXPECTED TO MIX
OUT/MOVE SOUTH OF THE AREA LATE THIS AFTERNOON AND TONIGHT.

/16

&&

.UPDATE...STRONGER THAN ANTICIPATED FRONT MOVING ACROSS THE AREA HAS
THROWN THE TEMP FORECAST OFF. HAVE LOADED THE LATEST MODEL
PHYSICALS...TWEAKING FROM THERE FOR THE TEMP DROP ACROSS THE AREA
TODAY.

/16

*************************** PREVIOUS FORECAST ************

&&

.SHORT TERM (TODAY AND TONIGHT)...A COLD FRONT CURRENTLY ENTERING
FAR NORTHWEST PORTIONS OF THE AREA WILL CONTINUE TO MOVE SOUTHEAST
TODAY. THE FRONT IS EXPECTED TO MOVE OFFSHORE BY LATE THIS
AFTERNOON. THE UPPER SHORTWAVE THAT HAS BEEN DRIVING THE FRONT
SOUTHWARD CONTINUES TO MOVE EAST ACROSS THE TENNESSEE VALLEY AND
WEAKEN. THIS WILL LEAVE THE FRONT WITHOUT MUCH IN THE WAY OF UPPER
SUPPORT AS IT MOVES CLOSER TO THE COAST THROUGH TODAY. HOWEVER...PW
VALUES HAVE CLIMBED TO AROUND 1.75 INCHES ACROSS PARTS OF THE
CENTRAL GULF COAST. TEMPS IN THE UPPER 80S AND LOW 90S COMBINED WITH
DEWPOINTS IN THE UPPER 60S WILL LEAD TO MLCAPE VALUES OF 1000-1500
J/KG DURING THE AFTERNOON...MAINLY ACROSS COASTAL SOUTHEAST AREAS.
THIS IS THE AREA WHERE SOME SCATTERED SHOWERS AND THUNDERSTORMS MAY
DEVELOP AHEAD OF THE FRONT. DUE TO THE WEAKENING FRONT AND LACK OF
SIGNIFICANT UPPER LEVEL DYNAMICS RAIN CHANCES WILL ONLY BE 20 TO 30
PERCENT AND NO SEVERE WEATHER IS EXPECTED. A DRIER AND COOLER
AIRMASS WILL FOLLOW IN THE WAKE OF THE FRONT WITH LOWS IN THE MID
AND UPPER 50S INLAND TO UPPER 60S NEAR THE COAST. /13

FOR FRIDAY THROUGH SATURDAY NIGHT...THE COLD FRONT STALLS WELL
OFFSHORE ON FRIDAY AND REMAINS OFFSHORE THROUGH SATURDAY AS A WEDGE
OF HIGH PRESSURE BUILDS ALONG THE APPALACHIANS LEAVING THE FORECAST
AREA IN A PRIMARILY NORTHEAST FLOW.  A WEAK SOUTHEAST FLOW MAY
DEVELOP OVER THE COASTAL COUNTIES WITH DAYTIME HEATING ON
SATURDAY...BUT LOW LEVEL CONVERGENCE WITH THIS WILL BE TOO WEAK TO
SUPPORT CONVECTION AND MODEL SOUNDINGS SHOW WARM TEMPERATURES IN THE
850-700 MB LAYER WHICH WOULD SUPPRESS CONVECTION.  DAYTIME
TEMPERATURES WILL BE NEAR SEASONABLE VALUES AND SLIGHTLY BELOW EACH
NIGHT. /29

&&

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...GENERAL AGREEMENT CONTINUES
AMONG THE ECMWF/GFS/GEM ON MOVING A SHORTWAVE UPPER TROF ACROSS THE
PLAINS ON SUNDAY AND INTO THE EASTERN STATES ON MONDAY.  MODEL
CONSENSUS IS BETTER TONIGHT WITH AMPLIFICATION OF THE UPPER TROF
OVER THE EASTERN STATES TUESDAY INTO WEDNESDAY WITH ALL THREE MODELS
MOVING AN UPPER LOW INTO THE GENERAL VICINITY OF THE GREAT LAKES.
THE SURFACE WEDGE OVER THE SOUTHEAST STATES CONTINUES THROUGH SUNDAY
THEN WEAKENS MONDAY INTO TUESDAY.  A WEAK ONSHORE FLOW DEVELOPS
SUNDAY WITH DAYTIME HEATING...THEN A MODEL BLEND HAS A SYNOPTIC
SCALE WEAK RETURN FLOW DEVELOPING MONDAY INTO TUESDAY AND CONTINUING
THROUGH WEDNESDAY...WITH A POTENTIAL COLD FRONTAL PASSAGE LATER
WEDNESDAY OR THURSDAY.  WILL CONTINUE WITH SMALL POPS RETURNING
TO THE FORECAST OVER THE COASTAL COUNTIES ON SUNDAY THEN GRADUALLY
FURTHER NORTH INTO THE FORECAST AREA MONDAY AND TUESDAY AND AREA
WIDE ON WEDNESDAY.  TEMPERATURES WILL BE NEAR SEASONABLE VALUES
THROUGH MONDAY THEN SLIGHTLY ABOVE SEASONABLE LEVELS TUESDAY AND
WEDNESDAY AFTERNOONS. /29

&&

.MARINE...A WEAK COLD FRONT WILL MOVE SOUTH OF THE MARINE AREA BY
LATE TONIGHT WITH A MODERATE NORTHERLY FLOW IN ITS WAKE THROUGH
EARLY FRIDAY. A LIGHT TO MODERATE EASTERLY FLOW WILL DEVELOP OVER
THE WEEKEND INTO EARLY NEXT WEEK AS A RIDGE OF HIGH PRESSURE BUILDS
SOUTHWARD ALONG THE MID-ATLANTIC COAST. /13

&&

.FIRE...A COLD FRONT MOVES THROUGH THE REGION TODAY AND USHERS
SOMEWHAT COOLER AND DRIER AIR INTO THE REGION.  AFTERNOON RELATIVE
HUMIDITIES REMAIN ABOVE CRITICAL LEVELS THROUGH SATURDAY. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  62  84  65 /  20  05  05  10
PENSACOLA   89  65  85  69 /  30  10  05  05
DESTIN      86  68  85  71 /  30  10  10  10
EVERGREEN   87  60  85  60 /  20  10  05  10
WAYNESBORO  80  58  84  60 /  20  05  05  10
CAMDEN      84  58  84  59 /  20  05  05  10
CRESTVIEW   90  62  86  63 /  30  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 15, 5:08 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
508 AM CDT THU SEP 15 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-161015-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
508 AM CDT THU SEP 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 4:02 PM CDTSpecial Marine WarningMOB43 min

Nearby

Small Craft Advisories in Alabama, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.